PATH PREFERENCES AND OPTIMAL PATHS IN PROBABILISTIC NETWORKS.

Amir Eiger, Pitu B. Mirchandani, Hossein Soroush

Research output: Contribution to journalArticle

62 Scopus citations

Abstract

The classical shortest route problem in networks assumes deterministic link weights, and route evaluation by a utility (or cost) function that is linear over path weights. When the environment is stochastic and the traveler's utility function for travel attributes is nonlinear, the authors define optimal paths that maximize the expected utility. In this setting, the concept of temporary and permanent preferences for route choices is introduced. It is shown that when the utility function is linear or exponential (constant risk averseness), permanent preferences prevail and an efficient Dijkstra-type algorithm can be used.

Original languageEnglish (US)
Pages (from-to)75-84
Number of pages10
JournalTransportation Science
Volume19
Issue number1
DOIs
StatePublished - Jan 1 1985
Externally publishedYes

ASJC Scopus subject areas

  • Civil and Structural Engineering
  • Transportation

Fingerprint Dive into the research topics of 'PATH PREFERENCES AND OPTIMAL PATHS IN PROBABILISTIC NETWORKS.'. Together they form a unique fingerprint.

  • Cite this